Article not rated

Vol. 23 - Num. 89

Clinical Reviews

Neuroleptic malignant syndrome in pediatrics. A case report

Carlos Leganés Villanuevaa, Ilaria Goruppia, Federica Bianchia, Nuria Brun Lozanoa, Elisabet Coca Fernándezb, Sonia Brió Sanagustínb, Susana Boronat Guerreroc

aSección de Cirugía Pediátrica. Servicio de Pediatría. Hospital Universitario de la Santa Creu i Sant Pau. Barcelona. España.
bSección de Cuidados Intensivos Pediátricos. Servicio de Pediatría. Hospital Universitario de la Santa Creu i Sant Pau. Barcelona. España.
cServicio de Pediatría. Hospital Universitario de la Santa Creu i Sant Pau. Barcelona. España.

Correspondence: C Leganés. E-mail: cleganes@santpau.cat

Reference of this article: Leganés Villanueva C, Goruppi I, Bianchi F, Brun Lozano N, Coca Fernández E, Brió Sanagustín S, et al. Neuroleptic malignant syndrome in pediatrics. A case report. Rev Pediatr Aten Primaria. 2021;23:71-4.

Published in Internet: 23-03-2021 - Visits: 1029

Abstract

Neuroleptic malignant syndrome is a pediatric emergency with high morbidity and mortality, related to an alteration of the dopaminergic neurotransmission system. It is characterized by hyperthermia along with muscular hypertonia, dysautonomia, and altered level of consciousness.

An early diagnosis is essential to prevent common complications such as bronchoaspiration, wear, bedsores, infectious processes, and neuropsychiatric changes. Treatment should include general support measures and symptomatic pharmacological therapy.

Although most of the cases described correspond to the adulthood, it has also been described in children and adolescents. We present a case of neuroleptic malignant syndrome in a 12-year-old adolescent with encephalopathy and spastic tetraparesis secondary to the cessation of baclofen administration.

Keywords

Dopamine Hypertonia Neuroleptic Neuroleptic malignant syndrome

 

Comments

This article has no comments yet.